MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068F64540
Medical Device Problem Codes Connection Problem (2900); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: one lighttrail single use 600um laser fiber was returned intact in one piece.The piece measured approximately 309.6 cm from the top of the connector to the tip.Exposed glass portion of the tip measured approximately 3 mm and was fractured.Examination under magnification revealed that the fiber tip was fractured with a portion detached.The remainder of the tip was not returned.Functional analysis revealed that when the fiber was connected to the auriga laser console, the "attach fiber" message disappeared indicating that the fiber was recognized by the console.The console stated "applicator has been used three times." the aiming beam exiting the distal tip is bright, clear, and slightly distorted due to the condition of the tip.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A dhr (device history record) review was performed and device met all manufacturing specifications.A labeling review was performed, and from the information available this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on september 5, 2019 that a lighttrail single use 600um laser fiber was used in a procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the laser fiber would not fit in the fiber port.The procedure was completed with another lighttrail single use 600um laser fiber.There was no serious injury nor adverse patient effects as a result of this event.Note: this event has been deemed an mdr-reportable event based on investigation results which revealed that the laser fiber tip detached.

Brand Name
LIGHTTRAIL SINGLE USE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9445952
Report Number3005099803-2019-05718
Device Sequence Number2158671
Product Code GEX
UDI-Device Identifier08714729939788
UDI-Public08714729939788
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2021
Device Model NumberM0068F64540
Device Catalogue Number69267
Device Lot Number0023881537
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2019
Initial Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1